Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 320, NWS St. Louis, MO

June 6, 2006Macoupin County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2006, 10:36 PM CDT for Macoupin County, Illinois. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2006, 10:36 PM CDT (03:36 UTC)
Expired
Jun 6, 2006, 11:15 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Macoupin County, IL

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 10:45 PM CDTHAIL 0.5Hettick, IL5/8 HAIL REPORTED BY SHERIFF
Jun 6, 11:03 PM CDTHAIL 0.75Carlinville, ILPENNY SIZED HAIL REPORTED AT THE MCDONALDS RESTAURANT
Jun 6, 11:05 PM CDTHAIL 0.75Carlinville, ILREPORTED BY THE CITY POLICE DEPT. LASTED A FEW MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 070336
SVRLSX
ILC117-070415-
/O.NEW.KLSX.SV.W.0320.060607T0336Z-060607T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 PM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 1115 PM CDT

* AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF PALMYRA...OR ABOUT 15 MILES EAST OF WHITE HALL...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALMYRA...
  HETTICK...
  NILWOOD...
  CARLINVILLE...
  GIRARD...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3946 9016 3930 9016 3925 8971 3949 8970

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 070354
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 PM CDT TUE JUN 6 2006

ILC117-070415-
/O.CON.KLSX.SV.W.0320.000000T0000Z-060607T0415Z/
MACOUPIN IL-
1054 PM CDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHERN MACOUPIN COUNTY...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER HETTICK...MOVING
EAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CARLINVILLE...STANDARD CITY AND ATWATER.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

HAIL UP TO 5/8 INCH IN DIAMETER HAS BEEN REPORTED IN HETTICK WITH 
THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3939 9004 3926 9009 3918 8971 3940 8970

$$

TES
000 
WWUS53 KLSX 070420
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1121 PM CDT TUE JUN 6 2006

ILC117-070431-
/O.EXP.KLSX.SV.W.0320.000000T0000Z-060607T0415Z/
MACOUPIN IL-
1121 PM CDT TUE JUN 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOUPIN COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3939 9004 3926 9009 3918 8971 3940 8970

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:03 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 6, 7:03 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT TUE JUN 6 2006

.DISCUSSION...
MCS THAT MOVED THROUGH SE KS/NE OK/W AR HAS DISRUPTED OUR PCPN
CHCS SO FAR TDA...BUT CNVTN SHUD BLOSSOM DURG THE NXT FEW HRS OVR
NE MO. AMS OVR AREA CONTS TO DSTBLZ WITH MLCAPES OF 2000- 2500
J/KG AS OF 20Z...SO AS CNVGC OF FNT AND DYNAMICS OF SHTWV BGN TO
INTERACT ACR AREA BLV STORMS IN N SECTIONS OF OUR CWA SHUD INCR IN
BOTH CVG AND INTENSITY. GIVEN INSTABILITY...WHICH MAY INCR A BIT
MORE BFR STMS BGN IN OUR AREA...AND MDT WND SHEAR...HV MENTIONED
HAIL AND WINDS WITH THE STORMS IN OUR N THIS EVE. HWVR...AMS OVR
SE PARTS OF OUR FA IS MUCH LESS UNSTBL...SO AS STORMS PROPAGATE
INTO THIS AREA LTR THIS EVENING CVG AND INTENSITY WL BE ON A
DOWNWARD TREND. THRF...KEPT LO POPS GOING IN THESE AREAS. ENDED
THE PCPN TNGT IN NW AREAS BY 06Z...AS FNT SHUD PASS EAST OF THIS
AREA BY THIS TIME.

ONLY MINOR CHGS RQRD TO GOING FCSTS FOR RMNDR OF THIS WEEK AND
INTO NXT WEEKEND...AS UPR RDG IS FCST TO SLOWLY BUILD INTO THE
MSVLY. SFC RDG PUSHING INTO AREA BHND TNGTS CDFNT SHUD MAKE FOR
SEASONAL TEMPS AND MDT HUMIDITY LVLS INTO FRI...WITH A GRDL INCR
IN BOTH TEMPS AND HUMIDITY HEADING INTO NXT WEEKEND AS RDG EXPANDS EWD.
MDLS HV BACKED OFF A BIT ON THE AMT OF RDGG THAT WL OCR...AND HV
BACKED OFF ON TEMPS JUST A LTL BIT BECAUSE OF THIS...MNLY IN E
AREAS.

HWVR...BIGGEST CONCERN MAY BE FOR PCPN CHCS. WITH EASTWARD
EXPANSION OF RDG BEING RETARDED A BIT...AND WITH RDG BCMG A BIT
FLATTER WITH TIME...RDG-RUNNING CNVTN IS BCMG MORE OF A CONCERN.
SM OF THIS PCPN MAY BE A THRT AS ERY AS THU. MEDIUM RANGE MDLS HV
BEEN INDICATING A WK SHTWV PASSING THRU AREA AT THIS TIME...AND
TDA 12Z/18Z RUNS ARE STILL PICKING UP ON THIS. FOR THU-SUN I TRIED
TO TAKE THIS INTO ACCT BY A VRY SLO UPWARD ADJ OF POPS...GENLY AT
OR A BIT ABV CLIMO. THIS IS A BIT OF A BROAD-BRUSH...BUT TIMING
AND SPECIFIC POPS ARE NRLY IMPOSSIBLE IN THIS FLOW REGIME AT THIS
ERY JUNCTURE.

WENT WITH A BLEND OF ENSEMBLE GUID ERY NXT WEEK...WHICH SUPPRESS RDG
AND PUSH FNTL BNDRY WELL INTO OUR AREA BY NXT TUE.

TRUETT

&&

.AVIATION...
FOR THE 00Z TAFS...CDFNT FROM ERN IA TO NWRN MO TO SERN KS IS MOVING
SLOWLY SEWD AND SETTING OFF BROKEN LINE OF STG/SVR TSRA ALONG IT.
LIFT FOR STORMS IS PRETTY MUCH LIMITED TO LO LEVEL CONVERGENCE
ALONG FRONT AND OTHER MORE LOCALIZED CONVERGENCE OUT AHEAD OF IT
AND IS EXPECTED TO BE LIMITED IN ITS POTENCY TO THE DAYTIME
HOURS. SO WITH SUNSET AROUND 0125Z...EXPECT TSRA TO SLOWLY WEAKEN
FROM ABOUT 02Z ON. SOME PORTION OF THIS LINE MAY AFFECT THE KUIN
TERMINAL WHILE SOME LEFTOVERS MAY REACH THE KCOU TERMINAL WITH
ONLY A FEW SMALLER SHRA TO AFFECT THE KSTL/KSUS TERMINALS OUT
AHEAD OF CONVECTIVE LINE. FROPA EXPECTED BETWEEN 07Z/08Z FOR THE
NWRN PORTION OF THE FA...AROUND 12Z FOR THE STL AREA...AND 15Z FOR
THE SERN SECTIONS OF THE FA.

OUTSIDE OF THE TYPICAL LOWER CIGS/VSBYS INSIDE TSRA...LOOK FOR VFR
CONDITIONS TO PREVAIL THRU THE VALID TAF PERIOD. SKIES WILL CLEAR
OUT LATER THIS EVENING AFTER TSRA DISSIPATES/EXITS...WITH SOME
DIURNAL CU POSSIBLE ON WEDNESDAY...ESPECIALLY FOR NERN PORTIONS OF
THE FA...WHICH WILL ALSO HAVE THE STRONGEST NWLY SURFACE WINDS.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT TUE JUN 6 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
400 PM CDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT...AND SOME OF THE STORMS MAY BE SEVERE ACROSS CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT.  THE
GREATEST THREAT FOR SEVERE WEATHER LIES ALONG AND WEST OF A LINE
FROM CARLINVILLE ILLINOIS TO ST. LOUIS MISSOURI TO FARMINGTON
MISSOURI.  LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREAT FROM THE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS ON
WEDNESDAY...OTHERWISE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR
SUNDAY THOROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

CARNEY

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.